A formula for the geometric Jacquet functor and its character sheaf analogue

Tsao Hsien Chen, Alexander Yom Din*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

6 Scopus citations


Let (G,K) be a symmetric pair over the complex numbers, and let X= K\ G be the corresponding symmetric space. In this paper we study a nearby cycles functor associated to a degeneration of X to MN\ G, which we call the “wonderful degeneration”. We show that on the category of character sheaves on X, this functor is isomorphic to a composition of two averaging functors (a parallel result, on the level of functions in the p-adic setting, was obtained in [BK,SV]). As an application, we obtain a formula for the geometric Jacquet functor of [ENV] and use this formula to give a geometric proof of the celebrated Casselman’s submodule theorem and establish a second adjointness theorem for Harish-Chandra modules.

Original languageAmerican English
Pages (from-to)772-797
Number of pages26
JournalGeometric and Functional Analysis
Issue number4
StatePublished - 1 Jul 2017
Externally publishedYes

Bibliographical note

Publisher Copyright:
© 2017, Springer International Publishing AG.


Dive into the research topics of 'A formula for the geometric Jacquet functor and its character sheaf analogue'. Together they form a unique fingerprint.

Cite this